Alert archive / California / Gale Watches in 2023
Gale Watch 21, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale watch at May 30, 2023, 2:34 AM PDT. It took effect at May 31, 2023, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 30, 2023, 2:34 AM PDT (09:34 UTC)
- In effect from
- May 31, 2023, 9:00 AM PDT
- Expired
- May 30, 2023, 2:10 PM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
041 WHUS76 KMTR 300934 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 234 AM PDT Tue May 30 2023 PZZ570-301745- /O.NEW.KMTR.SC.Y.0105.230530T2200Z-230531T1600Z/ /O.NEW.KMTR.GL.A.0021.230531T1600Z-230531T2200Z/ Waters from Point Arena to Point Reyes 10-60 NM- 234 AM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 ft expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts over 35 kt and seas 9 to 14 ft possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 9 AM PDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-301745- /O.NEW.KMTR.SC.Y.0105.230531T0400Z-230531T2200Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 234 AM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 12 ft expected. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...From 9 PM this evening to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-301745- /O.NEW.KMTR.SC.Y.0105.230531T1600Z-230531T2200Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 234 AM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM PDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 9 AM to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
2 follow-up statements
190 WHUS76 KMTR 301525 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 825 AM PDT Tue May 30 2023 PZZ570-302330- /O.CON.KMTR.SC.Y.0105.230530T2200Z-230531T1600Z/ /O.CON.KMTR.GL.A.0021.230531T1600Z-230531T2200Z/ Waters from Point Arena to Point Reyes 10-60 NM- 825 AM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 ft expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 9 to 14 ft possible. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 9 AM PDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ571-302330- /O.CON.KMTR.SC.Y.0105.230531T0400Z-230531T2200Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 825 AM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 12 ft expected. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...From 9 PM this evening to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-302330- /O.CON.KMTR.SC.Y.0105.230531T1600Z-230531T2200Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 825 AM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...From 9 AM to 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
708 WHUS76 KMTR 302110 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 210 PM PDT Tue May 30 2023 PZZ570-310515- /O.EXT.KMTR.SC.Y.0105.230530T2200Z-230531T1000Z/ /O.UPG.KMTR.GL.A.0021.230531T1600Z-230531T2200Z/ /O.NEW.KMTR.GL.W.0032.230531T1000Z-230601T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 210 PM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 ft expected. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 ft expected. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...For the Small Craft Advisory, until 3 AM PDT Wednesday. For the Gale Warning, from 3 AM Wednesday to 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ571-310515- /O.CON.KMTR.SC.Y.0105.230531T0400Z-230531T2200Z/ /O.NEW.KMTR.GL.W.0032.230531T2200Z-230601T1000Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 210 PM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 ft expected. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 ft expected. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...For the Small Craft Advisory, from 9 PM this evening to 3 PM PDT Wednesday. For the Gale Warning, from 3 PM Wednesday to 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ575-310515- /O.EXB.KMTR.SC.Y.0105.230531T1000Z-230531T2200Z/ /O.NEW.KMTR.GL.W.0032.230531T2200Z-230601T1000Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 210 PM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 ft expected. For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 13 ft expected. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...For the Small Craft Advisory, from 3 AM to 3 PM PDT Wednesday. For the Gale Warning, from 3 PM Wednesday to 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ540-310515- /O.EXT.KMTR.SC.Y.0105.230531T1000Z-230531T2200Z/ /O.NEW.KMTR.GL.W.0032.230531T2200Z-230601T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 210 PM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 ft expected. For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 12 ft expected. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...For the Small Craft Advisory, from 3 AM to 3 PM PDT Wednesday. For the Gale Warning, from 3 PM Wednesday to 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ576-310515- /O.EXB.KMTR.SC.Y.0105.230531T2200Z-230601T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 210 PM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 ft expected. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...From 3 PM Wednesday to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-310515- /O.EXB.KMTR.SC.Y.0105.230531T2200Z-230601T1000Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 210 PM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 ft expected, resulting in hazardous conditions near harbor entrances. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...From 3 PM Wednesday to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small craft should use extreme caution when navigating in or near harbor entrances. && $$ PZZ560-310515- /O.EXB.KMTR.SC.Y.0105.230531T2200Z-230601T1000Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 210 PM PDT Tue May 30 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...From 3 PM Wednesday to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at May 29, 10:34 PM PDT, 4 hours earlier.
Area forecast discussion, May 29, 10:34 PM PDT, 4 hours before
Area Forecast Discussion National Weather Service San Francisco CA 1034 PM PDT Mon May 29 2023 ...New AVIATION, MARINE... .SYNOPSIS... Issued at 143 PM PDT Mon May 29 2023 Temperatures continue to look to be on the below normal side over the next few days as continued troughing dampens any chance at warming up until the weekend. Stratus will continue to be present at coastal areas through the nights and early morning, before clearing later in the day. A slight warm-up expected late in the week. && .UPDATE... Issued at 750 PM PDT Mon May 29 2023 Not much in the ways of active weather this evening. Outside of our forecast area, however, portions of the Sierra and northern coastal ranges had some thunderstorm activity earlier this evening. The Central Coast and Bay Area region did not have the instability to support tstorm activity, but we did have stratus! Because of lingering stratus over Sonoma County today, one of the coldest spots was Santa Rosa with a high of 61. Elsewhere, temperatures this afternoon peaked in the mid to upper 60s to low 70s. Low clouds and drizzle along favored coastal terrain will again be the story tonight into Tuesday morning. No forecast updates needed at this time. && .SHORT TERM... (This evening through Wednesday) Issued at 143 PM PDT Mon May 29 2023 A glance at satellite imagery this afternoon shows stratus lingering in the North Bay, near Santa Rosa and Petaluma, and Monterey Bay region. Elsewhere, the stratus has mixed out, lending to mostly clear skies. The cutoff low that has pestered the region the last few days continues to hang around, but has made its way far enough south to be sitting off the Monterey/ San Louis Obispo county coast. As it does so, it will continue to keep temperatures cool and below normal, similar to what we've seen the past few days. It is not until mid to later week that it is expected to exit off to the southeast. That being said, continue to expect high temperatures near the coast to remain in the upper 50s to mid 60s, with inland regions reaching closer to low 70s. Low temperatures range from the upper 40s to low 50s. Near the coast, the stratus is expected to continue in the same pattern we have seen: robust and extending inland overnight, then generally clearing and mixing out in the late afternoon. Drizzle remains a possibility closest to the Big Sur coast. && .LONG TERM... (Thursday through Sunday) Issued at 143 PM PDT Mon May 29 2023 Towards the end of the week, in the Thursday and Friday time range, models seem to be in better agreement as to temperatures gradually beginning to warm up as slight ridging begins to build in. Ridging looks to be most amplified Saturday, lending to the warmest temperatures of the week, bringing them closer to averages for this time of year. However, another low looks to move in beyond this, helping to break down the ridge and reduce temperatures again to below-normal for the first portion of June. Current CPC outlooks concur, placing much of the region under below-normal temperatures through at least the next fourteen days. && .AVIATION... (06Z TAFS) Issued at 1033 PM PDT Mon May 29 2023 Nighttime satellite imagery shows a mix of high clouds and low level clouds. Unfortunately this makes it difficult to see how the low clouds are progressing inland. Based on observations, mix of VFR and MVFR conditions prevail with KSTS, KMRY, and KSNS currently under MVFR conditions. MVFR conditions expected to become more widespread, moving inland to more terminals as as deep marine layer persists. Timing of arrival is still of low to moderate confidence with weaker onshore gradient and upper level low all at play. Higher confidence exists for later stratus arrival (after 10z), where there is most model agreement. However, cannot rule out an earlier arrival of stratus. Will continue to monitor. Stratus clearing time expected around 17-18z. Vicinity of SFO...FEW low clouds around 2500 feet with diminished SW winds currently. Pushed back timing of arrival for MVFR cigs even later for 06z tafs based on current guidance, but confidence is still low to moderate. If stratus does move over terminal after 10- 11z, cigs will last through 18z. lasting through 18z. VFR expected Tuesday late morning with WSW winds becoming breezy in the afternoon with gusts up to 20 knots. SFO Bridge Approach...Similar to SFO. Monterey Bay Terminals...MVFR at KSNS and KMRY expected to continue through the night. VFR expected after 18z with onshore flow around 8 to 15 knots returning in the afternoon Tuesday. && .MARINE... (Tonight through next Saturday) Issued at 1033 PM PDT Mon May 29 2023 Light southerly winds continue through the night, turning northwesterly Tuesday morning for the northern waters, afternoon for the southern waters, as a low moves ashore. Increasing winds through midweek create steeper wind driven waves. Light northwesterly swell around 14 to 16 seconds persists through midweek. && .MTR WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && UPDATE...McCorkle SHORT TERM...AC LONG TERM....AC AVIATION...McCorkle/DialH MARINE...DialH Visit us at www.weather.gov/sanfrancisco Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/nwsbayarea www.twitter.com/nwsbayarea www.youtube.com/nwsbayarea
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:34 AM PDT | Small Craft Advisory | MTR | 5 days | |
| May 30, 2:10 PM PDT | Gale Warning | MTR | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.